MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION STEADYSHEATH¿ EVOLUTION® TISSUE STABILIZATION SHEATH; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION STEADYSHEATH¿ EVOLUTION® TISSUE STABILIZATION SHEATH; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Model Number G25083
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return.E3 - occupation: doctor.G5 ¿ pma/510(k): k141148.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Medical history: unknown.Infectious disease: yes, but details unknown.Approach via left subclavian vein, planning to use it for rv lead.When lr-tss-11.0 was set on evolution11fr and used in front of svc to detach the adhesion of ra lead, the detachment did not proceed.Therefore, the physician attempted to remove the evolution11fr and the product in question, the stainless steel tip of the product came off.Since there was a possibility that the stainless steel tip might fly to other parts of the body if the lr-tss-11.0 was removed as it was, a sheath for medtronic micra was inserted through the femoral vein and the tip of the ra lead was retracted.The evolution 11fr and lr-tss-11.0 were also inserted into the micra sheath to prevent the stainless steel tip from flying off, and a guide wire was passed through the evolution 11fr and a valve was inserted through the femoral vein.The balloon was passed though the stainless steel tip and inflated, the stainless steel tip was fixed with the balloon, and then removed from the femoral vein.After the additional procedure, the patient was no problems.Physician's comment obtained by a sales rep from a distributor : the tip was removed without the appearance of exerting much force.This was the first time this had happened.
 
Additional Manufacturer Narrative
The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return and the lot of the device was unknown, however the device was returned, and the lot was known.G5 ¿ pma/510(k): k141148.One lr-tss-11.0 was returned along with a separated stainless-steel tip.(it was two separate parts.) the complaint / event that was entered and reported within trackwise: "a stainless steel distal tip was come off." the quality assurance department and engineering performed an investigation and evaluation on the returned device.The sheath and tip were investigated under increased magnification using a microscope/computer inspection station.They were visually inspected.Visually the device had blood present throughout the device including small chunks within the sheath.The device showed there was adhesive present on the stainless-steel tip.The sheath was investigated internally and cut open by the engineers, which it was noted that on the inner side of the sheath showed some sort of gouging approximately 3mm of the inner sheath.It is uncertain at this time the cause, but the customer's complaint was indeed confirmed that the stainless-steel tip did come off and showing the device was used.The device history record (dhr) was reviewed, including manufacturing and quality control records and there are no signs to indicate that the device was not manufactured to current specifications.This complaint mode is being monitored, tracked and trended per the cvi post market surveillance and complaint handling processes.A risk assessment will be performed and documented in the complaint summary tab in trackwise.This complaint is associated with internal investigation request, (b)(4).This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Medical history: unknown.Infectious disease: yes, but details unknown.Approach via left subclavian vein, planning to use it for rv lead.When lr-tss-11.0 was set on evolution 11fr and used in front of svc to detach the adhesion of ra lead, the detachment did not proceed.Therefore, the physician attempted to remove the evolution 11fr and the product in question, the stainless-steel tip of the product came off.Since there was a possibility that the stainless-steel tip might fly to other parts of the body if the lr-tss-11.0 was removed as it was, a sheath for medtronic micra was inserted through the femoral vein and the tip of the ra lead was retracted.The evolution 11fr and lr-tss-11.0 were also inserted into the micra sheath to prevent the stainless-steel tip from flying off, and a guide wire was passed through the evolution 11fr and a valve was inserted through the femoral vein.The balloon was passed though the stainless-steel tip and inflated, the stainless-steel tip was fixed with the balloon, and then removed from the femoral vein.After the additional procedure, the patient was no problems.Physician's comment obtained by a sales rep from a distributor: the tip was removed without the appearance of exerting much force.This was the first time this had happened.

Brand Name
LEAD EXTRACTION STEADYSHEATH¿ EVOLUTION® TISSUE STABILIZATION SHEATH
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
timothy vogel
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key20184749
Report Number2522007-2024-00031
Device Sequence Number21065555
Product Code DRE
UDI-Device Identifier00827002250833
UDI-Public(01)00827002250833(17)270228(10)N202549
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG25083
Device Catalogue NumberLR-TSS-11.0
Device Lot NumberN202549
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LR-EVN-11.0RL.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown